MAUDE Adverse Event Report: RESPIRONICS, INC. WISP MASK; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. WISP MASK; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 1094050
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Serial number of the mask was not provided.
 
Event or Problem Description
The manufacturer received information that a patient was injured through the use of a wisp nasal mask with magnets when it interfered with an implanted shunt and caused hydrocephalus.The patient was sold a wisp nasal mask on (b)(6) 2022, and once he started using the mask, his ventriculoperitoneal shunt (vps) started resetting to a lower value, causing hydrocephalus.The patient stated they discovered that the mask was impacting them on (b)(6) 2023, when the doctor replaced the strata ii valve of vps due to it having to be reset multiple times and the shunt was still malfunctioning.Despite having open brain surgery to replace the valve, the shunt continued malfunctioning.The patient was advised by his doctor to get a magnet detector, and he found a magnet within the mask.It was reported that the mask did not have the fda warning regarding the magnetic clips that was issued in (b)(6) of 2022 nor was the patient notified that the magnetic clips could impact shunts.The mask has not yet been returned for investigation.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer previously received information that a patient was injured through the use of a wisp nasal mask with magnets when it interfered with an implanted shunt and caused hydrocephalus.The patient was sold a wisp nasal mask on december 28, 2022, and once he started using the mask, his ventriculoperitoneal shunt (vps) started resetting to a lower value, causing hydrocephalus.The patient stated they discovered that the mask was impacting them on august 30, 2023, when the doctor replaced the strata ii valve of vps due to it having to be reset multiple times and the shunt was still malfunctioning.Despite having open brain surgery to replace the valve, the shunt continued malfunctioning.The patient was advised by his doctor to get a magnet detector, and he found a magnet within the mask.It was reported that the mask did not have the fda warning regarding the magnetic clips that was issued in september of 2022 nor was the patient notified that the magnetic clips could impact shunts.The mask has not yet been returned to the manufacturer for evaluation.Three attempts to have the mask returned for evaluation and investigation were unsuccessful.At this time, no further investigation can be performed.If any additional information is received, a follow-up report will be filed.The manufacturer has updated section h in this report.

Brand Name
WISP MASK
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
7247330200
MDR Report Key21961185
Report Number2518422-2025-105164
Device Sequence Number7227975
Product Code BZD
UDI-Device Identifier00606959006836
UDI-Public(01)00606959006836
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K121631
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1094050
Device Catalogue Number1094050
Device Lot Number0302284291
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1783-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown